Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Houston/Galveston, TX

July 26, 2006Jackson County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jul 26, 2006, 8:45 PM CDT for Jackson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 8:45 PM CDT (01:45 UTC)
Expired
Jul 26, 2006, 10:45 PM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.8 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3385 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3385 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:03 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 26, 3:03 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT WED JUL 26 2006

...HEAVY RAINFALL THREAT CONTINUES TONIGHT FOR MOST OF SOUTHEAST
TEXAS...

.DISCUSSION...SATELLITE AND RADAR IMAGES CONTINUE TO INDICATE
BANDS OF CONVECTION ACROSS EASTERN AND SOUTHERN PORTIONS OF THE
CWA WITH ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS OFFSHORE
THE UPPER TEXAS COAST APPEARING TO SLOWLY SPIRAL AROUND THE
PERIPHERY OF THE 500MB LOW ACROSS EAST TX WITH A WEAK SURFACE LOW
DRAPED ACROSS EXTREME WESTERN PORTIONS OF SOUTHEAST TX. IT APPEARS
THE UPPER LEVEL FEATURE IS NOT MOVING VERY FAST BUT STILL EXPECTED
TO MOVE SLOWLY NORTHWARD ACROSS EAST TX TONIGHT INTO THURSDAY.
BOTH THE GFS AND NAM PROG ABUNDANT LOW TO MID LEVEL MOISTURE
CONTINUING TO FEED INTO EAST TX TONIGHT AND PRECIPITABLE WATER
VALUES REMAIN ABOVE TWO INCHES ALONG THE COAST AND NEAR TWO INCHES
INLAND SO RAIN CHANCE TO REMAIN HIGH. WITH THAT SAID...WILL GO
AHEAD AND EXTEND FLOOD WATCH THROUGH 10 AM THURSDAY AS CONVECTION
OFFSHORE MOVES INLAND THIS EVENING WITH THE 500MB LOW MOVING
SLOWLY NORTHWARD AND DEVELOPMENT OF ADDITIONAL CONVECTION OVER
AREAS THAT HAVE RECEIVED HEAVY RAINFALL WILL CONTINUE THE RISK OF
FLOODING. BELIEVE AVERAGE 2 TO 4 INCH RAINFALL TOTALS LIKELY
TONIGHT THROUGH THURSDAY MORNING WITH ISOLATED AMOUNTS OF 6 TO 8
INCHES POSSIBLE.

NEXT QUESTION IS WHEN RAINFALL WILL DIMINISH AND WITH THE 500MB
RIDGE ACROSS THE SOUTHEAST UNITED STATES TRYING TO BUILD INTO EAST
TX THURSDAY IN THE WAKE OF THE 500MB LOW LIFTING NORTHEAST...RAIN
CHANCES SHOULD DIMINISH THURS AFTERNOON INTO THURS EVENING WITH A
FEW TRAILING BANDS OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD
ACROSS SOUTHEAST TX. RAIN CHANCES WILL CONTINUE TO DIMINISH FRIDAY
WITH MORE OF A SEABREEZE EVENT PRODUCING RAINFALL MAINLY IN THE
AFTERNOON AND EVENING. WILL KEEP CHANCE OF RAIN SATURDAY AND SLIGHT
CHANCE SUNDAY WITH THE SUBTROPICAL RIDGE BUILDING ACROSS THE GULF
COAST STATES. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH THE REST OF THE PERIOD WITH THE 500MB RIDGE
ACROSS THE SOUTHEAST U.S. SHIFTING WESTWARD AND AFTERNOON
SEABREEZE BEING A FOCUS FOR CONVECTION. 32
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  91  76  94  75 /  70  60  30  20  20
HOUSTON (IAH)              74  89  77  94  76 /  80  50  30  30  30
GALVESTON (GLS)            78  86  80  86  80 /  80  50  30  30  20
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...
     GALVESTON...HARRIS...HOUSTON...JACKSON...LIBERTY...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...AND WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT THURSDAY TO 4
     AM THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
     MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.
&&
Hazardous weather outlook, Jul 26, 4:54 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT WED JUL 26 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
454 PM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR PORTIONS OF
SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...HARRIS...HOUSTON...JACKSON...
LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER AND WHARTON.

AN UPPER LEVEL LOW OVER SOUTH CENTRAL AND SOUTHEAST TEXAS HAS MOVED
LITTLE THIS AFTERNOON AND CONTINUES TO PRODUCE SHOWERS AND
THUNDERSTORMS FROM THE COASTAL BEND TO ALONG AND OFFSHORE THE
UPPER TEXAS COAST EXTENDING NORTHWARD INTO PORTIONS OF SOUTHEAST
AND EAST TEXAS. THIS SYSTEM IS EXPECTED TO SLOWLY MOVE NORTHWARD
TONIGHT...BUT WITH ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST
TEXAS...THE THREAT OF HEAVY RAINFALL WILL CONTINUE THROUGH EARLY
THURSDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP OVER
SOUTHEAST TEXAS. THIS WILL PRODUCE WIDESPREAD HEAVY RAINS FOR MOST
LOCATIONS THROUGH OVERNIGHT. AVERAGE RAINFALL TOTALS THROUGH
TONIGHT ARE EXPECTED TO AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS OF
6 TO 8 INCHES WILL BE POSSIBLE WHERE TRAINING DEVELOPS OR WHERE
SHOWERS AND THUNDERSTORMS REDEVELOP OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF FLOOD CONTINUES THURSDAY MORNING. HOWEVER... THE
UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE NORTH AND NORTHEAST
LATE THURSDAY. THIS WILL RESULT IN DECREASING RAIN CHANCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:10 PM CDTFlash Flood WarningHGXMatagorda2 hr
Jul 26, 9:14 PM CDTFlash Flood WarningHGXMatagorda2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.